Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


General questions following PEP.
Jul 5, 2012

Hello, I will try to make this a short but informative post. 32 year old female. Sought PEP after girlfriend cheated on me with a man that recently tested positive for HIV. Started PEP nearly 40 hours post exposure because unfortunately that's when I found out. Anxious,terrified, feeling betrayed and my best friend was my girlfriend so now I have no emotional support because the one I would always turn to cheated and put me at risk. I was terrified the entire time I was on the meds but at least felt like I was doing all I could do. Now that I am finished I am even more frightened that a virus is taking over my body as I sit here and wait to possibly turn up positive. Since stopping Kaletra 250-50 2 pills 2x a day and Truvada 1 pill a day I have had some very frightening symptoms such as lack of focus, back pain,itching and tingling sensations all over my body,small pinhead sized red marks that look like petechiae,mild headache and dizziness. I am curious as to what these symptoms mean and if they are strong symptoms of peripheral neuropathy as there is also a lot of hand numbness. Also, at which point should I be able to 1.) See ARS symptoms or know that I am likely negative if the symptoms have not presented themselves and 2.) Test either positive or negative CONCLUSIVELY. The date of exposure was May 31 and I began PEP on June 1st stopped July 1st. I am more afraid and anxious then I have ever been in my life. I just want to know when I can be confident that I'm HIV negative. Is it safe to say that if a month has elapsed without drug intervention with no symptoms that I am likely negative? If it matters, the activity that put me at risk was giving oral sex to my girlfriend. Thank you for your response and God bless. xxo

Response from Dr. Henry

Those symptoms given your risk exposure would very unlikely be due to either HIV infection or lingering side effects from your NPEP regimen. KH



Previous
child HIV need expert advice
Next
Lipitor Imprisonment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement